MAUDE Adverse Event Report: CORPORATION STERIS CANADA RELIANCE; RELIANCE 1227 CART AND UTENSIL WASHER DISINFECTOR

CORPORATION STERIS CANADA RELIANCE; RELIANCE 1227 CART AND UTENSIL WASHER DISINFECTOR
Model Number 1227
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Codes Aspiration/Inhalation (1725); Eye Irritation (4803)
Date of Event 02/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A steris service technician arrived onsite following the reported event to inspect the unit and found no issues with its function or operation.The reported event could not be duplicated.During follow-up with user facility personnel, the technician confirmed that the sterile processing department technicians were utilizing an enzyme detergent instead of a neutral or alkaline detergent.Utilizing an enzyme detergent may result in a "fume" smell during a cycle.The reliance 1227 cart and utensil washer disinfector operator manual instructs users the need to utilize a neutral or alkaline detergent.The technician replaced the enzyme detergent with a neutral detergent, confirmed the unit was operating to specifications, and returned it to service.The technician counseled user facility personnel on the proper use and operation of the reliance 1227 cart and utensil washer disinfector, specifically the importance of utilizing the proper detergent.A complaint review has determined this to be an isolated event.No additional issues have been reported.
 
Event or Problem Description
The user facility reported that employees experienced inhalation and eye irritation during a cycle for their reliance 1227 cart and utensil washer disinfector.The employees sought treatment at the facility's emergency room; however, it is unknown what treatment may have been received.

Brand Name
RELIANCE
Common Device Name
RELIANCE 1227 CART AND UTENSIL WASHER DISINFECTOR
Manufacturer (Section D)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA  G1C 8A3
Manufacturer (Section G)
CORPORATION STERIS CANADA
490 boulevard armand-paris
quebec, G1C 8 A3
CA   G1C 8A3
Manufacturer Contact
daniel davy
5960 heisley road
mentor, OH 44060
MDR Report Key21660320
Report Number9680353-2025-00010
Device Sequence Number15688526
Product Code MEC
UDI-Device Identifier00724995193430
UDI-Public(01)00724995193430(11)170609
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1227
Device Catalogue NumberFW03101
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/18/2025
Initial Report FDA Received Date03/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/09/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown